Jump to content

Concern as my windows and waves dont seem to be following the usual pattern that indicates healing


Spruce30
 Share

Recommended Posts

I have been off all psychiatric drugs for almost 19 months (i came off diazepam, which was the last psychiatric drug, on 17/05/2015). The only main symptom i have left are sexual issues. I have genital anaesthesia, anorgasmia (pleasureless orgasms), and non existant sex drive. While i have seen definite small improvements in the sexual problems since jumping off diazepam (these improvements come in a windows and waves pattern), my waves also in some ways seem to be getting longer and worse. What i mean is, the consensus that the longer you are off the drugs the better and longer the windows are supposed to get, and the weaker and shorter the waves are supposed to get, just doesn't seem to be happening to me. I keep a symptom journal and monitor my windows and waves. Near the beginning my waves and windows seemed to be a lot shorter (both the windows and waves). Now both my windows and waves seem to have gotten longer, and while my windows seem to have gotten a bit better/ stronger, my waves often seem to have also gotten longer, and are often as bad if not worse, than when i jumped off nearly 19 months ago. My windows and waves just dont seem to be following the pattern they are supposed to that other people report with healing, i.e windows get longer and stronger the longer you are off, and waves get shorter and weaker the longer you are off. Sometimes i feel i am not healing at all. Should i be concerned about this?

Last took an SSRI January 2009.

Last took a benzodiazepine May 2015.

Free from all prescription medication since May 2015.

Everything has mostly healed apart from PSSD which is still very bad, and is my most distressing symptom. Also i have developed some allergy problems/ sensitivities to things in the environment which i believe was possibly caused by the prescription medications (SSRI's and benzos).

Link to comment
Share on other sites

Has no one got any advice they can give me on this?

Last took an SSRI January 2009.

Last took a benzodiazepine May 2015.

Free from all prescription medication since May 2015.

Everything has mostly healed apart from PSSD which is still very bad, and is my most distressing symptom. Also i have developed some allergy problems/ sensitivities to things in the environment which i believe was possibly caused by the prescription medications (SSRI's and benzos).

Link to comment
Share on other sites

  • Moderator Emeritus

There is no usual pattern. Some people experience a repeated pattern after dose reductions or other stimuli. For others, symptoms are random and capricious in their occurrence and intensity.

 

Sadly, there's nobody credible who can accurately predict whether withdrawal symptoms will continue for weeks, months, or years.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to comment
Share on other sites

But should i be worried that my waves seem to be getting worse? Why would they suddenly seem to be getting worse after such a long time?

Last took an SSRI January 2009.

Last took a benzodiazepine May 2015.

Free from all prescription medication since May 2015.

Everything has mostly healed apart from PSSD which is still very bad, and is my most distressing symptom. Also i have developed some allergy problems/ sensitivities to things in the environment which i believe was possibly caused by the prescription medications (SSRI's and benzos).

Link to comment
Share on other sites

  • Moderator Emeritus

Being worried about it isn't going to make things better.  All worrying about it will do is keep you stressed which will hinder healing.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment
Share on other sites

Ok. Do other people report a spontaneous worsening of waves when quite far out for no good reason?

Last took an SSRI January 2009.

Last took a benzodiazepine May 2015.

Free from all prescription medication since May 2015.

Everything has mostly healed apart from PSSD which is still very bad, and is my most distressing symptom. Also i have developed some allergy problems/ sensitivities to things in the environment which i believe was possibly caused by the prescription medications (SSRI's and benzos).

Link to comment
Share on other sites

  • Moderator Emeritus

Yes.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to comment
Share on other sites

Is this quite common scallywag? Can you link me to any threads that discuss it?

Last took an SSRI January 2009.

Last took a benzodiazepine May 2015.

Free from all prescription medication since May 2015.

Everything has mostly healed apart from PSSD which is still very bad, and is my most distressing symptom. Also i have developed some allergy problems/ sensitivities to things in the environment which i believe was possibly caused by the prescription medications (SSRI's and benzos).

Link to comment
Share on other sites

  • Moderator Emeritus

There are no specific threads that discuss this. My comment comes from having read countless introduction topics over the last 5 months.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to comment
Share on other sites

Spruce, not that this is exactly the same as what you are experiencing, but, my drug nightmare started with a reaction to Celexa that led to a cold turkey, and after I added a bunch of other drugs that didn't help, I wound up going through a long period where I basically had no windows.   I'd read about people who had just withdrawal and they'd be having them and then from that I began to think that I must be the worst one off, since I was not really getting them.

 

I've spoken to others who didn't fit the profile, like me, who had long periods with nothing. 

 

I eventually did turn a corner, though, and now am doing a lot better.

 

Also, it could be something has changed that is maybe fueling the waves.  If you have changed diets, exercise patterns, etc...these things may have some impact. Personally many of the symptoms I have had got worse in hot weather.  There could be triggers we are not even aware of too.

 

But don't get overly concerned, not everyone will fit every generalized pattern mentioned here.  Another example, people sometimes say that mornings are the worst, that was a common theme on another older board years ago, but I recall some people writing they felt worst at night.

I am not a medical professional and nothing I say is a medical opinion or meant to be medical advice, please seek a competent and trusted medical professional to consult for all medical decisions.

 

Link to comment
Share on other sites

Also, the fact that you are still having windows suggests that healing is still occurring.  Even with almost none for me for a long period, I was able to recover a lot. 

 

There were also some people I spoke to years ago who had adverse reactions like me, stopped drugs, were just AWFUL for a long period of time and then they'd wake up one day and all the symptoms they had would vanish.  While that's certainly not everyone's experience, it suggests that there can be healing going on we haven't any idea about. 

I am not a medical professional and nothing I say is a medical opinion or meant to be medical advice, please seek a competent and trusted medical professional to consult for all medical decisions.

 

Link to comment
Share on other sites

I really hope you are right unfolding sky

Last took an SSRI January 2009.

Last took a benzodiazepine May 2015.

Free from all prescription medication since May 2015.

Everything has mostly healed apart from PSSD which is still very bad, and is my most distressing symptom. Also i have developed some allergy problems/ sensitivities to things in the environment which i believe was possibly caused by the prescription medications (SSRI's and benzos).

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy